Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 367, NWS Midland/Odessa, TX

June 24, 2019Glasscock County, Howard County, Mitchell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 24, 2019, 4:16 PM CDT for Glasscock County, Howard County, Mitchell County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2019, 4:16 PM CDT (21:16 UTC)
Expired
Jun 24, 2019, 5:04 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Glasscock County, TX, Howard County, TX, Mitchell County, TX

The radar

The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 3:13 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

245 
WUUS54 KMAF 242116
SVRMAF
TXC173-227-335-242215-
/O.NEW.KMAF.SV.W.0367.190624T2116Z-190624T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
416 PM CDT Mon Jun 24 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Glasscock County in western Texas...
  Southwestern Mitchell County in western Texas...
  Southeastern Howard County in western Texas...

* Until 515 PM CDT.

* At 416 PM CDT, a severe thunderstorm was located near Forsan, or 15
  miles southeast of Big Spring, and is nearly stationary.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Coahoma, Forsan and Sand Springs. 

This includes Interstate 20 between mile markers 186 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
      3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2116Z 244DEG 4KT 3209 10129 

HAIL...1.50IN
WIND...60MPH
 
$$

10
3 follow-up statements
985 
WWUS54 KMAF 242131
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
431 PM CDT Mon Jun 24 2019

TXC173-227-335-242215-
/O.CON.KMAF.SV.W.0367.000000T0000Z-190624T2215Z/
Glasscock TX-Mitchell TX-Howard TX-
431 PM CDT Mon Jun 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN GLASSCOCK...SOUTHWESTERN MITCHELL AND SOUTHEASTERN
HOWARD COUNTIES...

At 431 PM CDT, a severe thunderstorm was located near Forsan, or 16
miles southeast of Big Spring, and is nearly stationary.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Coahoma, Forsan and Sand Springs. 

This includes Interstate 20 between mile markers 186 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
      3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2131Z 258DEG 4KT 3207 10127 

HAIL...1.75IN
WIND...60MPH
 
$$

10
627 
WWUS54 KMAF 242148
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
448 PM CDT Mon Jun 24 2019

TXC173-227-335-242215-
/O.CON.KMAF.SV.W.0367.000000T0000Z-190624T2215Z/
Glasscock TX-Mitchell TX-Howard TX-
448 PM CDT Mon Jun 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN GLASSCOCK...SOUTHWESTERN MITCHELL AND SOUTHEASTERN
HOWARD COUNTIES...

At 448 PM CDT, a severe thunderstorm was located 7 miles southeast of
Forsan, or 17 miles northeast of Garden City, moving southeast at 5
mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Coahoma, Forsan and Sand Springs. 

This includes Interstate 20 between mile markers 186 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
      3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2148Z 336DEG 5KT 3203 10127 

HAIL...2.75IN
WIND...60MPH
 
$$

10
739 
WWUS54 KMAF 242204
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
504 PM CDT Mon Jun 24 2019

TXC173-227-335-242214-
/O.CAN.KMAF.SV.W.0367.000000T0000Z-190624T2215Z/
Glasscock TX-Mitchell TX-Howard TX-
504 PM CDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.

LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
      3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2203Z 244DEG 4KT 3204 10125 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:36 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 24, 2:36 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
236 PM CDT Mon Jun 24 2019

.DISCUSSION...

Another day, another chance for severe storms across the area this
afternoon. In the near term we are monitoring a cold front/outflow
boundary that moved into the area last night and has stalled across
the Permian Basin. This boundary will be the focus for showers and
thunderstorms across the area this afternoon. Temperatures have
climbed into the 90's with deep moisture (dew points near
70)residing across the eastern half of the Permian Basin. This has
allowed the atmosphere to become unstable with MLCAPE values near
5000 J/kg and very steep lapse rates in place. Storms could
quickly become severe with large hail and damaging winds being the
main threat. Locations along and east of a Seminole to Odessa to
McCamey line have the best chance of seeing any storms.

Another chance of storms will exist Tuesday as a weak wave moves
across the region. Temperatures will again be above normal with most
areas in the upper 90's and lower 100's. Upper ridging builds over
our region through the end of the week into this weekend. With that
being said, you would think we are in for another hot streak with
highs above the century mark every day. This will not be the case as
low level flow stays southeast and the dryline is held well to the
west. While it will be dry, temperatures will hold around normal
each day, which is in the mid 90's for most locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     68  95  69  93 /  20  10  20   0
Carlsbad                       66  99  67  97 /   0  20  20  10
Dryden                         71  93  71  92 /  20  10  10   0
Fort Stockton                  68  97  69  94 /  10  10  10   0
Guadalupe Pass                 66  93  67  92 /   0  20  20  10
Hobbs                          64  97  65  94 /  10  10  20   0
Marfa                          57  92  55  92 /  10  20  10  10
Midland Intl Airport           68  97  70  94 /  10  10  20   0
Odessa                         69  98  70  95 /  10  10  20   0
Wink                           68 101  68  98 /  10  10  20   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

44/29
Hazardous weather outlook, Jun 24, 2:09 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
209 PM CDT Mon Jun 24 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-251915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
209 PM CDT Mon Jun 24 2019 /109 PM MDT Mon Jun 24 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible this afternoon and evening.  Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.  There is a marginal
risk of severe storms, capable of producing large hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 24, 4:01 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
401 PM CDT Mon Jun 24 2019

TXZ052-053-063-242130-
Mitchell TX-Glasscock TX-Howard TX-
401 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 430 PM
CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forsan, or 14 miles southeast of Big Spring, moving northeast at 20
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Big Spring Country Club
and Big Spring McMahon-Wrinkle Airpark.

This includes Interstate 20 between mile markers 174 and 199.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.

LAT...LON 3208 10116 3209 10126 3205 10126 3204 10130
      3224 10156 3240 10120 3215 10095
TIME...MOT...LOC 2100Z 233DEG 17KT 3212 10128

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:01 PM CDTSpecial Weather StatementMAFHoward29 min
Jun 24, 4:29 PM CDTSpecial Weather StatementMAFDawson31 min
Jun 24, 4:47 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Martin58 min
Jun 24, 5:04 PM CDTSpecial Weather StatementMAFDawson26 min
Jun 24, 5:11 PM CDTSpecial Weather StatementMAFHoward34 min
Jun 24, 5:24 PM CDTSevere Thunderstorm WarningMAFHoward66 min
Jun 24, 5:32 PM CDTSpecial Weather StatementMAFDawson28 min
Jun 24, 5:47 PM CDTSevere Thunderstorm WarningMAFDawson38 min
Jun 24, 5:52 PM CDTSpecial Weather StatementMAFBorden23 min
Jun 24, 6:16 PM CDTSpecial Weather StatementMAFBorden29 min
Jun 24, 6:17 PM CDTSpecial Weather StatementMAFBorden28 min
Jun 24, 6:24 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell36 min
Jun 24, 6:47 PM CDTSevere Thunderstorm WarningMAFBorden58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.